Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Nashville, TN

May 23, 2000Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2000, 3:00 AM CDT for Humphreys County, Tennessee. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2000, 3:00 AM CDT (08:00 UTC)
Expired
May 23, 2000, 3:20 AM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
May 23, 3:15 AM CDTThunderstorm Wind 50 EWaverly, TNSeveral large treee limbs and power lines were down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2048 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS54 KOHX 230801
SVRBNA
TNC085-230820-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CDT TUE MAY 23 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 320 AM CDT

* AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR WAVERLY...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF MCEWEN BY 315 AM CDT

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS

$$
DICKSON 15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:20 PM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, May 22, 8:20 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT MON MAY 22 2000

SVR TSTM ACTIVITY IN MISSOURI BOOTHEEL SEEMS TO HAVE WEAKENED AS IT
MOVED TOWARD THE SOUTHEAST IN BASIC NORTHWEST FLOW REGIME. BETTER
ACTIVITY SEEMS TO BE FURTHER NORTH IN THE AREA JUST EAST OF ST
LOUIS. ALTHOUGH...WARMING CLOUD TOPS ARE NOTED IN THIS AREA. SOME
REFLECTIVITY BLOOM NOTED ON PAH AND BNA RADARS...INDICATING THAT A
LOW LEVEL INVERSION IS ATTEMPTING TO FORM. VAD WIND PROFILE FOR OHX
IS ONLY SHOWING 5-10 KT OF SHEAR...ALTHOUGH PAH 88D SHOWING ABOUT 20
KT SHEAR OVER SAME HEIGHT. SELS UPDATE OF THE DAY ONE FORECAST HAS
PULLED THE SLGT CHC SVR AREA BACK WEST INTO THE LOWER OHIO AND MID
MISSISSIPPI VALLEYS.

HOWEVER...THE H5 SHORTWAVE MOVING SOUTHEASTWARD THROUGH THE NORTHERN
MISSOURI AREA LOOKS FAIRLY IMPRESSIVE AND MAY ENTICE ISOLATED SEVERE
LATER TONIGHT. THUS WILL LEAVE ZONE PACKAGE ALONE AND KEEP THE
MENTION OF SEVERE...EVEN THOUGH THE CHANCES FOR SEVERE SEEMED TO
HAVE DIMMED A LITTLE.

NO CHANGES FOR NOW.

.BNA...NONE.

18
JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:19 AM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart26 min
May 23, 1:27 AM CDTSevere Thunderstorm WarningOHXStewart33 min
May 23, 2:31 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys29 min
May 23, 3:18 AM CDTSevere Thunderstorm WarningOHXHickman27 min
May 23, 3:45 AM CDTSevere Thunderstorm WarningOHXHickman, Maury30 min
May 23, 4:15 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury30 min
May 23, 1:11 PM CDTSevere Thunderstorm WarningOHXPickett49 min
May 23, 1:26 PM CDTSevere Thunderstorm WarningOHXClay34 min
May 23, 1:50 PM CDTTornado WarningOHXPickett40 min
May 23, 2:08 PM CDTSevere Thunderstorm WarningOHXFentress52 min
May 23, 2:24 PM CDTSevere Thunderstorm WarningOHXPickett36 min
May 23, 6:53 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart67 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.